Maryland, 2020Damaging Winds in Maryland, July 22, 2020
July 22, 2020 · NWS LWX · 24 events in 8 counties and zones
An upper-level trough interacted with a stalled surface front draped over the Mid-Atlantic resulting in scattered to numerous showers and thunderstorms developing in the lee of the Appalachians Mountains as early as midday. The storms coalesced into a bow echo moved eastward across central Maryland and northern Virginia (including the DC metro) during the mid afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $166,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level trough interacted with a stalled surface front draped over the Mid-Atlantic resulting in scattered to numerous showers and thunderstorms developing in the lee of the Appalachians Mountains as early as midday. The storms coalesced into a bow echo moved eastward across central Maryland and northern Virginia (including the DC metro) during the mid afternoon. Thunderstorms exited the area by nightfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 22, 1:58 PM EST, 22 minutes earlier.
Area forecast discussion, Jul 22, 1:58 PM EST, 22 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
258 PM EDT Wed Jul 22 2020
.SYNOPSIS...
A stalled front will remain north of the region through Thursday
before dropping south across the region late Friday as a cold
front. High pressure will dominate over the weekend before a
warm front advances back across the region on Monday.
&&
.NEAR TERM /THROUGH THURSDAY/...
Latest analysis depicts a stalled front to our north, with high
pressure dominating the southeastern US. Another cold front
is located over the Great Lakes and Midwest, heading southeast.
Aloft, an upper level ridge dominates the western Atlantic and
southeastern US with a shortwave stretching from Cincinatti to
Lake Huron. Another shortwave extends from near Omaha Nebraska
northward to northern Minnesota.
A warm and very humid air mass encompasses the region presently,
with very high CAPE values in excess of 2500 j/kg. Combined with
the forcing from the approaching shortwave, and plenty of
thunderstorms have erupted. Expect these to continue coalescing
into a loose line with some scattered cells trailing south and
west through the rest of the day before convection wanes early
this evening with the passage of the shortwave and lost of
insolation. The CAPE and shear are more than enough for decent
severe coverage so SVR Tstorm Watch continues until 7 PM. Enough
training and adequate PW available means some localized flash
flooding also possible, so have flash flood watch continuing
until 11 PM.
Overnight it should quiet down considerably with just some
patchy fog to worry about. A few showers may linger/redevelop
near the Allegheny Front, but mostly dry otherwise. Lows in the
70s mostly.
Another shortwave moves in from the west on Thursday so we get
another round of storms, with not dissimilar characteristics.
The main difference may be less sun in the morning to
destabilize the atmosphere, in which case the storms may not be
quite as productive. For the same reason, not quite as concerned
about high heat indices, so will not issue another heat advisory
just yet. Highs will be in the 90s, but perhaps a few degrees
cooler than today.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Ongoing storms likely dwindle during the evening Thursday, but a
slower shortwave means they may take longer to die out than what
we expect tonight. Lows again in the 70s to high 60s.
Cold front finally drops back south across the region on Friday,
however, we don't appear to have a significant shortwave
accompanying it. Therefore, the risk of widespread convection is
a bit lower, and the severe risk is also reduced. Highs again
look lower than today, lower 90s more common. Quieter weather
then likely takes hold in most of the region behind the front
Friday night, with lows dropping more into the 60s across more
of the area. 70s still in the warmer spots.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The weekend will bring in an upper level trough to the area
especially Saturday bringing a brief drop of temperatures to
more seasonable conditions. Most of the strongest and heaviest
lines of convection should stay south of our CWA but we still
may see some isolated convective cells within the area Saturday.
Zonal flow should help keep the area dry with high pressure
draping over the region Sunday into Monday. We'll start to see
another induction of showers and storms possible Tuesday with
shortwave energy trying to make it's way into the area from the
Ohio Valley but appears to be isolated at this time.
Temperatures are trending downward leading into the weekend
with model guidance showing upper 80s instead of the upper 90s
to 100 degree weather we have been seeing over the last two
weeks. It appears this will be back in the picture early next
week with an upper level ridge shifting towards our area from
the Great Plains and Midwest.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Main concern will be t-storms the next few afternoons/evenings.
Best coverage today and Thursday, with reduced coverage expected
Friday, but still a small chance. Storms may reduce conditions
to IFR briefly, while gusty winds could exceed 40 knots briefly.
Other issue will be patchy morning fog, which could also drop
conditions to IFR. This is most likely at MRB/CHO.
No significant impacts expected for terminals Saturday through
Monday. Isolated sub-VFR conditions possible Saturday with any
storms that initialize in the area, mainly southern terminals
such as CHO.
&&
.MARINE...
Mainly light winds outside of storms the next several days. The
storms will be the main marine concern, with best odds today and
Thursday, with reduced storm coverage likely Friday.
No hazardous criteria should be met Friday into Saturday.
&&
.CLIMATE...
Aside from the one day last week that broke the streak of
consecutive 90+ F days at Ronald Reagan Washington National
Airport (KDCA), every day this month has had a high of at least
90 F.
As of Wednesday afternoon, that total (for July) was up to 21
days. The most 90+ F days ever in any month in the immediate
Washington, DC, area is 25 days (set in July 2011). Looking at
the pattern over the next 7 days, as well as probabilities for
above normal temperatures from our colleagues at the Climate
Prediction Center (CPC) out to 14 days, it seems it will be very
difficult to NOT break that record.
For the Baltimore, Maryland, and Dulles, Virginia long-term
climate records, the record most 90+ F days in a month is 24
days (also set in July 2011). As of Wednesday afternoon,
Baltimore site had hit 90 F 18 times so far this month, and the
Dulles site had hit 90 F 16 days.
Temperature records have been kept at what is now KDCA since
1941. The official temperature records for the immediate
Washington, DC, area consist of data from KDCA starting in 1945,
and observations taken in downtown Washington, DC, extend the
region's period of record back to 1872.
Temperature records for the Baltimore, Maryland, area have been
kept at what is now Baltimore-Washington International Thurgood
Marshall Airport (KBWI) since 1950. Additional temperature
records observed in downtown Baltimore extend the period of
record back to 1872.
Temperature records for the Sterling-Dulles, Virginia, area
have been kept at what is now Washington Dulles International
Airport (KIAD) since 1960.
All climate data are considered preliminary until reviewed by
the National Centers for Environmental Information (NCEI).
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch until 11 PM EDT this evening for DCZ001.
Heat Advisory until 8 PM EDT this evening for DCZ001.
MD...Flash Flood Watch until 11 PM EDT this evening for MDZ004>006-
011-013-014-016-503>508.
Heat Advisory until 8 PM EDT this evening for MDZ003>006-011-
013-014-016>018-502>508.
VA...Flash Flood Watch until 11 PM EDT this evening for VAZ025>031-
036>040-050>056-501-502-505>508.
Heat Advisory until 8 PM EDT this evening for VAZ025>031-
036>040-050>057-501-502-505-506.
WV...Flash Flood Watch until 11 PM EDT this evening for WVZ053.
Heat Advisory until 8 PM EDT this evening for WVZ050>053-055-
502-504.
MARINE...None.
&&
SYNOPSIS...RCM
NEAR TERM...RCM
SHORT TERM...RCM
LONG TERM...ADM
AVIATION...RCM/ADM
MARINE...RCM/ADM
CLIMATE...DHOF/RCMHazardous weather outlook, Jul 22, 2:07 PM EST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
307 PM EDT Wed Jul 22 2020
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-231915-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
307 PM EDT Wed Jul 22 2020
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...This Afternoon and Tonight
A Severe Thunderstorm Watch is in effect until 7 PM this evening
for the entire area.
A Flash Flood Watch is in effect for locations near and just east
of Interstate 95 until 11 PM this evening.
A Heat Advisory is in effect until 8 PM this evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Continued heat and humidity may lead to a heat index near or
above 105 degrees on Thursday.
Scattered thunderstorms Thursday could produce isolated damaging
wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested this afternoon.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-231915-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
307 PM EDT Wed Jul 22 2020
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...This Afternoon and Tonight
A Severe Thunderstorm Watch is in effect until 7 PM this evening
for locations east of the Blue Ridge.
A Flash Flood Watch is in effect for locations from Interstate 95
west to Interstate 81 until 11 PM this evening.
A Heat Advisory is in effect until 8 PM this evening for locations
east of the Blue Ridge.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Continued heat and humidity may lead to a heat index near or
above 105 degrees on Thursday.
Scattered thunderstorms on Thursday could produce isolated
damaging wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested this afternoon.
In the hours before
Local storm report, Jul 22, 1:19 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
219 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG 1 SE WILDE ACRES 39.14N 78.39W
07/22/2020 FREDERICK VA 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF BACK MOUNTAIN ROAD
AND COPPERHEAD LANE
&&
EVENT NUMBER LWX2001542
ADMLocal storm report, Jul 22, 1:22 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
222 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG 2 NNW GRAVEL SPRINGS 39.10N 78.45W
07/22/2020 FREDERICK VA 911 CALL CENTER
POWERLINES DOWN NEAR WARDENSVILLE PIKE AND BUSHY RIDGE
DRIVE
&&
EVENT NUMBER LWX2001543
ADMLocal storm report, Jul 22, 1:38 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
238 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG 4 S BLOOMERY 39.20N 77.82W
07/22/2020 JEFFERSON WV 911 CALL CENTER
TWO TREES DOWN NEAR THE INTERSECTION OF MISSION ROAD
AND GATE FIVE ROAD
&&
EVENT NUMBER LWX2001544
ADMLocal storm report, Jul 22, 1:52 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
252 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND DMG 5 SE LINVILLE 38.48N 78.77W
07/22/2020 ROCKINGHAM VA 911 CALL CENTER
POWERLINES AND NUMEROUS TREES DOWN NEAR THE 2500 BLOCK
OF FLOOK LANE
&&
EVENT NUMBER LWX2001545
ADMLocal storm report, Jul 22, 1:54 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
254 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 3 SW HARRISONBURG 38.41N 78.91W
07/22/2020 ROCKINGHAM VA 911 CALL CENTER
POWERLINES DOWN IN THE 80 BLOCK OF PLEASANT VALLEY ROAD
&&
EVENT NUMBER LWX2001546
ADMLocal storm report, Jul 22, 2:09 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EDT WED JUL 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TSTM WND DMG 2 SW CHARLOTTESVILLE 38.02N 78.51W
07/22/2020 ALBEMARLE VA 911 CALL CENTER
NUMEROUS TREES DOWN IN THE FRY'S SPRING NEIGHBORHOOD
&&
EVENT NUMBER LWX2001547
ADMThunderstorm Wind, Montgomery
- When
- July 22, 2:20 PM EST
- Where
- Montgomery County, 0.41 mi WNW of Darnestown
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 39.103, -77.307
Numerous trees were blown down near Dawsonville, including along Spring Meadows Drive. Some (softwood) trees were snapped.
Thunderstorm Wind, Montgomery
- When
- July 22, 2:30 PM EST
- Where
- Montgomery County, 0.63 mi NNE of Gaithersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.138, -77.194
A tree was blown down on MD-355 South Frederick Avenue near South Summit Avenue.
Thunderstorm Wind, Montgomery
- When
- July 22, 2:45 PM EST
- Where
- Montgomery County, 0.5 mi WNW of Cabin John
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 38.973, -77.179
Trees were blown down on I-495 Capital Beltway Outer Loop near Clara Barton Parkway.
Thunderstorm Wind, Montgomery
- When
- July 22, 2:50 PM EST
- Where
- Montgomery County, 1.36 mi NW of Woodhaven
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 39.012, -77.150
Numerous trees were blown down in Kensington, Bethesda and Chevy Chase, including near the I-495 Captial Beltway/I-270 Eastern Spur split, on I-270 Eastern Spur near Democracy Boulevard, on I-495 Capital Beltway and MD-187 Old Georgetown Road, and large trees and poles down on Oldfield Drive. Trees were also blown down on eastbound MD-191 Bradley Boulevard prior to Arlington Road, and a tree was also blown down on Beach Drive near Franklin Street blocking the roadway.
Thunderstorm Wind, Charles
- When
- July 22, 2:56 PM EST
- Where
- Charles County, 0.27 mi SW of Mason Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 38.578, -77.124
Trees were blown down on MD-425 Mason Springs Road between Araby Place and Gilwell Place.
Thunderstorm Wind, Charles
- When
- July 22, 2:59 PM EST
- Where
- Charles County, 0.91 mi WNW of Pomfret
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 38.586, -77.045
A tree was blown down on MD-227 Pomfret Road near Brierwood Road.
Thunderstorm Wind, Montgomery
- When
- July 22, 3:03 PM EST
- Where
- Montgomery County, 1.46 mi ESE of Georgetown Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 38.994, -77.024
Trees and wires were blown down on Fenton Street near Easley Street. A tree was blown down in the 900 block of Gist Street.
Thunderstorm Wind, Howard
- When
- July 22, 3:03 PM EST
- Where
- Howard County, 0.45 mi W of Knollwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 39.270, -77.038
A tree was blown down on MD-97 Roxbury Mills Road near Cattail Creek Drive/Sycamore Valley Run.
Thunderstorm Wind, Harford
- When
- July 22, 3:03 PM EST
- Where
- Harford County, 1.5 mi NNW of Pylesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 39.720, -76.379
Several trees and wires blew down across the roadway near Whiteford.
Thunderstorm Wind, Charles
- When
- July 22, 3:05 PM EST
- Where
- Charles County, 1.18 mi SW of Pisgah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.518, -77.146
A tree was blown down at the intersection of Mason Springs Road and Montaine Place.
Thunderstorm Wind, Harford
- When
- July 22, 3:07 PM EST
- Where
- Harford County, 3.53 mi NNW of Rocks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.676, -76.449
A 30-foot tree was blown down across the roadway near Chrome Hill.
Thunderstorm Wind, Prince George'S
- When
- July 22, 3:15 PM EST
- Where
- Prince George'S County, 0.93 mi NNW of Croome
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 38.792, -76.778
Trees were blown down near Upper Marlboro, including on US-301 Crain Highway near Sasscer Lane, and on MD-382 Croom Road near Mattaponi Road.
Thunderstorm Wind, Harford
- When
- July 22, 3:17 PM EST
- Where
- Harford County, 0.55 mi SSE of Madonna
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 39.613, -76.515
Numerous trees were blown down in an near Jarrettsville.
Thunderstorm Wind, Howard
- When
- July 22, 3:21 PM EST
- Where
- Howard County, 1.26 mi WNW of Pine Orchard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 39.290, -76.890
Trees were blown down on US-40 Baltimore National Pike near Turf Valley Road.
Thunderstorm Wind, Howard
- When
- July 22, 3:26 PM EST
- Where
- Howard County, 0.99 mi SE of Simpsonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.172, -76.865
A tree blew down on Gilford Road near Edenbrook Road.
Thunderstorm Wind, Harford
- When
- July 22, 3:33 PM EST
- Where
- Harford County, 1.49 mi NNE of Rocks
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 39.650, -76.411
Multiple trees were blown down near Rocks Road and Coen Road.
Thunderstorm Wind, Calvert
- When
- July 22, 3:33 PM EST
- Where
- Calvert County, 2.43 mi SE of Sunderland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 38.641, -76.574
A tree was blown down on Hardesty Road near Huntingtown.
Thunderstorm Wind, Calvert
- When
- July 22, 3:47 PM EST
- Where
- Calvert County, 1.64 mi ESE of Bowens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 38.494, -76.591
A tree was blown down at the intersection of Sixes Road and Grays Road.
Thunderstorm Wind, Baltimore
- When
- July 22, 3:51 PM EST
- Where
- Baltimore County, 1.32 mi ENE of Pikesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.375, -76.696
A tree was blown down on Cromwell Bridge Road between Loch Raven Boulevard and Cub Hill Road.
Thunderstorm Wind, Baltimore City (C)
- When
- July 22, 3:53 PM EST
- Where
- Baltimore City (C) County, 0.91 mi W of Raspeburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.368, -76.567
A tree was blown down in the Perring Parkway area.
Thunderstorm Wind, Baltimore City (C)
- When
- July 22, 3:55 PM EST
- Where
- Baltimore City (C) County, 0.42 mi N of Camden
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.286, -76.629
A tree was blown down in the 800 block of West Lombard Street.
Thunderstorm Wind, Baltimore City (C)
- When
- July 22, 3:59 PM EST
- Where
- Baltimore City (C) County, 0.54 mi NNW of Crisp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.237, -76.585
A tree was blown down on Chesapeake Road.
Thunderstorm Wind, Calvert
- When
- July 22, 4:08 PM EST
- Where
- Calvert County, 0.78 mi SSE of Broomes Is
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 38.409, -76.547
Mesonet site MD045 (from the MD SHA) measured a wind gust of 50 knots (58 MPH).
Thunderstorm Wind, Harford
- When
- July 22, 4:14 PM EST
- Where
- Harford County, 0.35 mi SW of Stepney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 39.476, -76.204
A tree was blown down blocking Cranberry Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, July 22, 20201 death · 1 event
- Hail and Damaging Winds in New Jersey, July 22, 2020$250,000 · 1.5 in hail · 47 events
- Damaging Winds in Virginia, July 22, 2020$222,000 · 60 kt wind · 32 events
- Damaging Winds and Lightning Strikes in New York, July 22, 20202 injured · $92,000 · 61 kt wind · 12 events
- Damaging Winds in District of Columbia, July 22, 2020$250,000 · 60 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, July 22, 20201.5 in hail · 55 events
- Flood and Hail in Virginia, July 22, 2020$48,000 · 1 in hail · 10 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 22, 202050 kt wind · 41 events
- Damaging Winds in North Carolina, July 22, 2020$50,000 · 50 kt wind · 3 events
- Lightning Strike in Kentucky, July 22, 20204 injured · 1 event
- Damaging Winds in West Virginia, July 22, 2020$23,000 · 50 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 22, 2020$25,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 900529, 900530, 900531, 900532, 900537, 900534, 900533, 900538, 900542, 900536, 900541, 900545, 900543, 900539, 900540, 900544, 900546, 900551, 900547, 900549, 900548, 900550, 900552, 900553.